MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PKR FEMUR NO 5 LM/RL; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PKR FEMUR NO 5 LM/RL; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 5610-F-501
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/19/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The following information was provided: "doctor contacts stryker personnel to inform that the pkr femur component has broken inside of patient.Patient has been sent for re-surgery, not yet operated.Surgery planned for january.Primary surgery was made 20210415, surgery performed with no problems.Left knee, size 5 femur component, size 4 tibia component and 8mm liner inserted.".
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a triathlon femoral component was reported.The event was confirmed via clinician review.Method & results: -device evaluation and results: not performed as device remained implanted.-clinician review: a review of the provided medical records by a clinical consultant indicated: "the femoral component shows what appears to be a very slight notch in the mid portion of the concave surface.Confirmation of event: i can confirm that the patient had a primary medial unicompartmental pkr since i was able to review x-rays with the implant in place.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of mechanical failure of a partial knee replacement of femoral component are multifactorial including surgical technique in the position and fixation of the implants.Also contributing our patient factors including activity level, lifestyle and bmi, and bone quality.Especially with osteonecrosis the surrounding bone may be suboptimal for fixation.The patient does have a history of ankylosing spondylitis, taking monthly injections of immunomodulating drugs.This could be a factor in reducing the fixation capability.Implant factors could also play a role but i would not assign any causality to the implant itself unless it can be retrieved and examined by stryker engineers to determine whether or not there is any material defect." -device history review: a review of the device history records could not be performed as lot code information was unknown.-complaint history review: a complaint history review could not be performed as lot code information was unknown.Conclusions: clinician review confirmed that the femoral component shows what appears to be a very slight notch in the mid portion of the concave surface.The reported event was confirmed.The clinician review indicated that "the root cause of this event cannot be determined with certainty.The causes of mechanical failure of a partial knee replacement of femoral component are multifactorial including surgical technique in the position and fixation of the implants.Also contributing our patient factors including activity level, lifestyle and bmi, and bone quality.Especially with osteonecrosis the surrounding bone may be suboptimal for fixation.The patient does have a history of ankylosing spondylitis, taking monthly injections of immunomodulating drugs.This could be a factor in reducing the fixation capability.Implant factors could also play a role but i would not assign any causality to the implant itself unless it can be retrieved and examined by stryker engineers to determine whether or not there is any material defect." no further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON PKR FEMUR NO 5 LM/RL
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ NA
+353 2018315000
MDR Report Key24073337
Report Number0002249697-2026-00022
Device Sequence Number21177358
Product Code HRY
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K242831
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5610-F-501
Device Lot NumberNOT AVAILABLE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2025
Supplement Date Received by Manufacturer04/30/2026
Initial Report FDA Received Date01/14/2026
Supplement Report FDA Received Date05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient SexMale
Patient Weight233 LB